Montana, 2007Hail in Montana, May 2, 2007
May 2, 2007 · NWS TFX · 1 event in 1 county or zone
Low pressure system moving across the region triggered numerous showers and thunderstorms. One storm reached severe limits over southeast Toole county with marble to penny sized hail accumulating 4 inches deep.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure system moving across the region triggered numerous showers and thunderstorms. One storm reached severe limits over southeast Toole county with marble to penny sized hail accumulating 4 inches deep.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at May 2, 1:58 PM MST, 1 hour 12 minutes earlier.
Area forecast discussion, May 2, 1:58 PM MST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MDT WED MAY 2 2007
.DISCUSSION...
TONIGHT...STRONG SURFACE LOW OVER CENTRAL MONTANA WILL CONTINUE TO
MOVE SLOWLY TO THE NORTHEAST. MAIN CONCERN TONIGHT WILL BE
THUNDERSTORMS. A FEW OF THESE WILL HAVE VERY STRONG WINDS AND
POSSIBLY SOME SMALL HAIL ASSOCIATED WITH THEM. AS THE COLD FRONT
MOVES THROUGH THE AREA PRECIPITATION WILL BECOME MORE WIDESPREAD
TONIGHT AND THURSDAY. SNOW LEVELS WILL FALL THROUGH THE NIGHT AND
FRIDAY NIGHT. EXPECT SOME SNOW ABOVE 6000 FEET TONIGHT LOWERING TO
AROUND 5000 FEET THURSDAY NIGHT AND EARLY FRIDAY MORNING. VALLEYS
COULD SEE AN INCH OR TWO FRIDAY MORNING. TEMPERATURES WILL BE
COOLER THURSDAY AND FRIDAY. UPPER LEVEL TROUGH TO FINALLY MOVE
THROUGH ON FRIDAY WITH CLOUDS AND PRECIPITATION DECREASING THROUGH
THE DAY.
FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...STILL LOOKS LIKE A RATHER
UNSETTLED PERIOD. WE WILL BE DEALING WITH AN UPPER TROUGH OVER THE
WESTERN U.S. AT LEAST THROUGH THE WEEKEND. MODELS ARE IN
DISAGREEMENT ON JUST HOW FAST IT WILL MOVE EAST OF THE LOCAL
FORECAST AREA. THINK THE GFS MODEL IS TOO FAST IN HAVING THE UPPER
TROUGH EAST OF THE FORECAST AREA BY LATE SATURDAY. IN LINE WITH THIS
HAVE RAISED SOME POPS AND HAVE AT LEAST SLIGHT CHANCE POPS THROUGH
MONDAY. EXPECT SW FLOW ALOFT INTO THE MIDDLE PART OF NEXT WEEK. A
TOUGH CALL AS THERE COULD BE ENOUGH LOW LEVEL DOWNSLOPE TO HELP KEEP
THE PLAINS DRY BUT CONSIDERING THE TIME OF YEAR AND THE THREAT OF
WEAK SHORTWAVES EMBEDDED IN THE SW FLOW WILL GO WITH SLIGHT CHANCE
POPS FROM TUE NIGHT ON. BLANK
&&
.AVIATION...
UPDATED 1802Z.
A MOIST AND UNSTABLE SOUTHWEST FLOW WILL CONTINUE THROUGH THE NEXT
24 HOURS. PARTLY TO MOSTLY SUNNY SKIES WILL BECOME MOSTLY CLOUDY AS
CONVECTION INCREASES THIS AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AFTER 21Z. LOCAL MVFR CONDITIONS WILL
EXIST IN AND NEAR THUNDERSTORMS WHILE VFR CONDITIONS PREVAIL
ELSEWHERE. THUNDERSTORMS ARE EXPECT TO DECREASE AFTER 03Z.
WIDESPREAD RAIN WILL DEVELOP AFTER MIDNIGHT OVER SOUTHWEST MONTANA.
THIS RAIN WILL SPREAD NORTH ACROSS NORTH CENTRAL MONTANA BY THURSDAY
MORNING. CEILING WILL DROP BELOW 3000 FEET IN THE RAIN. MEIER
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 44 50 36 53 / 50 100 40 20
CTB 42 52 35 51 / 40 90 40 30
HLN 45 53 32 53 / 70 90 30 30
BZN 43 50 34 52 / 60 90 40 30
WEY 36 41 28 41 / 50 70 50 40
DLN 40 47 31 50 / 70 80 20 20
HVR 49 59 41 56 / 50 100 60 30
LWT 46 51 34 50 / 50 90 50 30
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...CAMP
LONG TERM...BLANK
AVIATION...MEIER
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 2, 3:44 AM MST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
444 AM MDT WED MAY 2 2007
MTZ008>015-044>055-031045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
444 AM MDT WED MAY 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 2, 1:34 PM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND GST 10 SW CASCADE 47.17N 111.85W
05/02/2007 M47 MPH CASCADE MT DEPT OF HIGHWAYS
47 MPH PEAK WIND GUST AT THE DEARBORN DOT SENSOR.
&&
BRUSDALocal storm report, May 2, 3:06 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
406 PM MDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
05/02/2007 M49 MPH CASCADE MT OFFICIAL NWS OBS
49 MPH PEAK WIND GUST AT THE GREAT FALLS AIRPORT.
&&
BRUSDAHail, Toole
- When
- May 2, 3:10 PM MST to 3:15 PM MST
- Where
- Toole County, 9.68 mi S of Galata
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 48.330, -111.350
Two farmers independently reported 4 inches of marble to penny sized soft hail around 10 miles south of Galata in southeast Toole county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 2 to 3, 20074 deaths · 2.75 in hail · 20 events
- Lightning Strike in Kentucky, May 2, 20071 death · 1 event
- Tornadoes and Hail in Texas, May 2, 2007$400,000 · EF1 · 25 events
- Flash Flooding and Hail in Texas, May 2, 2007$570,000 · 4.25 in hail · 34 events
- Damaging Wind in Kentucky, May 2, 2007$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 2, 20071 injured · $11,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in New Mexico, May 2, 20071 injured · 0.75 in hail · 4 events
- Flash Flood and Hail in Texas, May 2, 2007$12,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kentucky, May 2, 20071 in hail · 7 events
- Hail and Damaging Winds in Texas, May 2, 20071 in hail · 7 events
- Hail and Damaging Winds in Virginia, May 2, 2007$6,000 · 50 kt wind · 5 events
- Tornadoes and Hail in New Mexico, May 2, 2007EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21086.